MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number GSX0030A
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, the physician was implanting a gore® cardioform septal occluder to close a floppy, aneurysmal patent foramen ovale (pfo).The pfo was crossed with a guidewire, first into the left atrial appendage, then into the left upper pulmonary vein.When the device was being deployed, it was noted that the catheter was in a fenestration, not the pfo.The catheter was removed and the guidewire crossed through the pfo this time.The guidewire could not be parked in the left upper pulmonary vein, so it was placed in the right upper pulmonary vein.The poor intracardiac echocardiography(ice) images, the floppy septum and the not ideal guidewire placement made visualizing the device very difficult.The left disc was first formed in the tunnel, so it was recaptured and deployed again.This time it was formed outside the tunnel but still did not look right on ice.At this point the patient became unresponsive for a short time.The patient regained consciousness and answered questions but felt like they were going to vomit.The patient then became unresponsive again.The patient was intubated and the device and catheter were removed from the patient.A pericardial effusion was noted and a pericardiocentesis was performed, at which point the patient stabilized.The case was aborted, and the patient was stable and doing well in recovery.
 
Additional Manufacturer Narrative
The gore® cardioform septal occluder instructions for use state in the section ¿potential device ¿ or procedure-related adverse events¿ adverse events associated with the use of the occluder may include, but are not limited to: significant pleural or pericardial effusion requiring drainage.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24753505
Report Number2017233-2026-07316
Device Sequence Number13279669
Product Code MLV
UDI-Device Identifier00733132631032
UDI-Public(01)00733132631032(17)271208
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGSX0030A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale